central or mixed venous oxygen saturation (increased in cyanide poisoning)
lactate (increased with increased central venous oxygen in cyanide poisoning)
continuous oxygen saturation (may worsen shunt)
cardiac index if monitored
SVRI if monitored
urea, creatinine (decreased renal function increase risk for thiocynate toxicity)
toxicity correlates with thiocyanate levels > 1.7 uM/L
Adult Critical Care Protocol:
May be administered by IV infusion by a nurse in Adult Critical Care.
May be titrated by a nurse in Adult Critical Care.
Must be administered via central venous access device; in emergency situations may be temporarily infused through a peripheral vasuclar access device until a central venous line can be established.
Patient requires placement of an arterial line to monitor BP.
Continuous infusions must be administered by infusion device and the pump library must be enabled.
Should not be infused via the proximal injectate port (blue) of a pulmonary artery catheter. If this is the only available central venous line, it may be administered through the proximal injectate port but thermodilution cardiac output measurements must not be measured during infusion).
Lynne Kelly, Pharmacist, CCTC
Brenda Morgan, Clinical Nurse Specialist, CCTC Last Update: September 17, 2018